Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Amoxicillin - has anyone noticed if their child seems to have extra bad dreams while taking this?

My little girl was given this medicine yesterday. She slept badly last night but I figured that was just the infection. Tonight, she is hysterical and fighting sleep - but she was fairly happy and playful all day.
What side effects have you noticed in your child with this drug?

 
kaycee14

Asked by kaycee14 at 1:38 AM on Mar. 19, 2009 in Toddlers (1-2)

Level 6 (129 Credits)
This question is closed.
Answers (7)
  • Its common for ammox... to do that we asked the doctor about it and it is a side affect .... My almost two year old has night terrors when she is on the medicine ....
    JheartsK

    Answer by JheartsK at 11:36 PM on Mar. 20, 2009

  • My daughters on it now as well. She hasn't had sleeping problems but she HATES this medicine. That's very unusual because she always loves to take medicine...but this has little balls in it and she gags on them. Then she throws up and we didn't get the medicine down after all.

    We've started using our fingers to smoosh all the balls so it's more liquidy.
    munch12502

    Answer by munch12502 at 1:42 AM on Mar. 19, 2009

  • http://www.cafemom.com/answers/124083/Can_amoxocillin_make_your_tot_hyper

    I'm too lazy to retype what I wrote in there. I noticed a HUGE change in my son when he was on it.
    a_and_j_momma

    Answer by a_and_j_momma at 1:46 AM on Mar. 19, 2009

  • Only problems my dd has on that is yeast infections, diahrrea and bad sore/red bottom. It's possible it's not dreams but maybe ear infect, sore bottom that's bothering her? My dd was very upset last night and this morning b/c of the sore bottom, any pee or poop really hurts her.
    Anonymous

    Answer by Anonymous at 9:39 AM on Mar. 19, 2009

  • My son has a terrible reaction to every antibiotic except Azithromax. For his last ear infection we went through Omicef, Augmentin, Amoxicillan and finally tried Azithromax and it has minimal effects on him. He may have diarhea after the first big dose you have to give on day 1, but even that isn't that bad. The Omnicef was the worst by far, my poor DS couldnt even sit or lay on his bottom because it got so sore. His skin was literally peeling off his bottom!
    aidengrant07

    Answer by aidengrant07 at 10:46 AM on Mar. 19, 2009

  • i wouldnt know. i tell the dr that there's major allergies to 'cillin in my family and they dont give him any
    Fushithedruid

    Answer by Fushithedruid at 11:21 AM on Mar. 19, 2009

  • My oldest usually gets an upset tummy and diarrhea from it; but not bad dreams that I know of!

    beachmamaof2

    Answer by beachmamaof2 at 11:46 AM on Mar. 19, 2009